Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 218, NWS Kansas City, MO

July 25, 2015Randolph County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 25, 2015, 2:02 AM CDT for Randolph County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2015, 2:02 AM CDT (07:02 UTC)
Expired
Jul 25, 2015, 2:30 AM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Randolph County, MO

The radar

The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 2:12 AM CDTTSTM WND GST 60Moberly, MO60+ MPH IN THE TOWN OF MOBERLY. TREE DOWN BLOCKING ONE LANE OF MORLEY STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 7.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3428 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3428 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
2005 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS53 KEAX 250702
SVREAX
MOC175-250730-
/O.NEW.KEAX.SV.W.0218.150725T0702Z-150725T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
202 AM CDT SAT JUL 25 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 230 AM CDT

* AT 202 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  HUNTSVILLE...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOBERLY...HUNTSVILLE...HIGBEE...CLARK...CAIRO AND RENICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3925 9232 3925 9244 3932 9270 3956 9257
      3948 9230 3931 9231
TIME...MOT...LOC 0702Z 294DEG 39KT 3945 9256 

HAIL...1.00IN
WIND...60MPH
 
$$

MELL
1 follow-up statement
591 
WWUS53 KEAX 250730
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 AM CDT SAT JUL 25 2015

MOC175-250740-
/O.EXP.KEAX.SV.W.0218.000000T0000Z-150725T0730Z/
RANDOLPH MO-
230 AM CDT SAT JUL 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3925 9232 3925 9244 3932 9270 3956 9257
      3948 9230 3931 9231
TIME...MOT...LOC 0728Z 294DEG 39KT 3945 9256 

$$

MELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:38 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 24, 11:38 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 PM CDT FRI JUL 24 2015

.DISCUSSION...
Issued at 340 PM CDT FRI JUL 24 2015

Forecast challenges include excessive heat, timing for convection,
and heavy rain threat over northern Missouri. Despite convective
debris this morning temperatures recovered quickly over most of the
area. The exception was over far north central and northeast Missouri
where thunderstorm activity dove south from Iowa. Convection over
eastern part of the forecast area appears to be starting to weaken
however still moving into very warm unstable air so would not be
surprised to see it linger into the evening hours.

For the overnight, upper wave forecast to top the upper ridge
centered over the central Plains. With weak surface boundary pushing
into northern Missouri later tonight and precipitable water values
pushing 2 inches, heavy rain certainly a possibility generally north
of highway 36.

With surface boundary in the vicinity and on-going morning convection
temperatures in northern Missouri should be below heat advisory
criteria. However further south...generally south of the Missouri
River...less cloud cover along with the position of the upper ridge
should allow heat index values to once again climb in excess of 105
degrees. Although readings should be a couple of degrees cooler
tomorrow than today most locations south of the Missouri river should
reach advisory criteria. As a result a heat advisory will be in
effect for this area. Depending on extent of overnight convection not
out of the question that KC metro and southwestern part of forecast
area could approach warning criteria.

Once again on Saturday night and Sunday good chances for convection
especially over northern Missouri. Sunday looks to be warm again,
however still a lot of questions regarding timing and position of
thunderstorm activity and as a result will hold off on heat advisory
at this time.

Generally warm conditions continue into the first part of next week
until a front approaches the region on Wednesday bringing another
chance for thunderstorm activity. This should bring drier and bit
cooler air into the region for the end of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1132 PM CDT FRI JUL 24 2015

Main focus for overnight convection remains across northern MO. One
small cluster tracking from northwest into north central MO will
likely be followed by a much larger convective system which could
yield very heavy rainfall. VFR ceilings except within the
thunderstorm complexes where MVFR ceilings and localized IFR
visibilities will be encountered with gusts in the 40-45kt range.
Except for KSTJ the terminals over west central MO will likely miss
most if not all the rain overnight.

Where convective boundaries end up Saturday morning will go a long
ways in determining where later afternoon and evening convection
develops. Currently thinking northern MO will once again be the
primary region for storms. Will leave all but KSTJ terminals dry with
VFR conditions.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 9 PM CDT Saturday for KSZ057-060-103>105.

MO...HEAT ADVISORY until 9 PM CDT Saturday for MOZ028-029-037>040-
     043>046-053-054.

&&

DISCUSSION...Mitchell
AVIATION...MJ
Hazardous weather outlook, Jul 24, 4:51 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT FRI JUL 24 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
451 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HEAT INDICES ACROSS MUCH OF THE AREA WILL RANGE FROM 105 TO 115
 DEGREES TODAY.

 ISOLATED SEVERE STORMS WILL BE POSSIBLE TONIGHT NORTH OF INTERSTATE
 70 WITH THE THREAT BEING DAMAGING WINDS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 A HEAT ADVISORY MAY ALSO BE NEEDED ON SATURDAY AS HEAT INDEX VALUES
 MAY RISE TO 105-110 OVER MUCH OF THE AREA.

 THERE WILL BE A CHANCE FOR SEVERE STORMS SATURDAY NIGHT ACROSS MUCH
 OF THE AREA WITH MAIN THREAT BEING DAMAGING WINDS.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jul 25, 12:01 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 AM CDT SAT JUL 25 2015

MOZ014-015-023-250545-
LIVINGSTON MO-GRUNDY MO-DAVIESS MO-
1201 AM CDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIVINGSTON...
SOUTHWESTERN GRUNDY AND SOUTHEASTERN DAVIESS COUNTIES UNTIL 1245 AM
CDT...

AT 1200 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER JAMESPORT...OR 7 MILES NORTHEAST OF GALLATIN...MOVING SOUTHEAST
AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHILLICOTHE...GALLATIN...JAMESPORT...UTICA...CHULA...ALTAMONT...LOCK
SPRINGS AND SPRING HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3997 9341 3972 9354 3977 9376 3978 9376
      3978 9380 3986 9412 4010 9389
TIME...MOT...LOC 0500Z 293DEG 26KT 3998 9385

MELL
Local storm report, Jul 25, 12:07 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1207 AM CDT SAT JUL 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             COFFEY                  40.11N 94.01W
07/24/2015  E1.00 INCH       DAVIESS            MO   LAW ENFORCEMENT

1145 PM     TSTM WND DMG     COFFEY                  40.11N 94.01W
07/24/2015                   DAVIESS            MO   LAW ENFORCEMENT

            NUMEROUS LIMBS DOWN

&&
Special weather statement, Jul 25, 12:26 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 AM CDT SAT JUL 25 2015

MOZ022-023-030-031-250615-
LIVINGSTON MO-RAY MO-CALDWELL MO-CARROLL MO-
1226 AM CDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARROLL...
SOUTHWESTERN LIVINGSTON...NORTHEASTERN RAY AND EASTERN CALDWELL
COUNTIES UNTIL 115 AM CDT...

AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BRECKENRIDGE...OR 8 MILES EAST OF HAMILTON...MOVING SOUTHEAST AT
35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BRAYMER...BRECKENRIDGE...UTICA...BOGARD...TINA...LUDLOW...
MOORESVILLE...STET AND DAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3971 9401 3979 9365 3953 9336 3937 9376
TIME...MOT...LOC 0525Z 326DEG 31KT 3972 9384

MELL
Special weather statement, Jul 25, 1:12 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 AM CDT SAT JUL 25 2015

MOZ024-032-250700-
CHARITON MO-LINN MO-
112 AM CDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN AND NORTHERN
CHARITON COUNTIES UNTIL 200 AM CDT...

AT 111 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF LACLEDE...OR 8 MILES SOUTHWEST OF BROOKFIELD...MOVING
SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARCELINE...KEYTESVILLE...MENDON...ROTHVILLE AND WIEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3960 9323 3975 9308 3964 9269 3938 9292
TIME...MOT...LOC 0611Z 299DEG 24KT 3968 9315

MELL
Special weather statement, Jul 25, 1:27 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
127 AM CDT SAT JUL 25 2015

MOZ001-250715-
ATCHISON MO-
127 AM CDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 215 AM
CDT...

AT 126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAMBURG...OR 14 MILES NORTHWEST OF TARKIO...MOVING SOUTHEAST AT 45
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TARKIO...ROCK PORT...FAIRFAX...ROCKPORT...WESTBORO...WATSON...
BLANCHARD AND PHELPS CITY.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 101 AND 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4058 9520 4027 9519 4026 9534 4028 9555
      4032 9561 4031 9565 4032 9566 4034 9562
      4041 9566 4046 9564 4046 9568 4048 9570
      4054 9565 4056 9568 4052 9571 4052 9575
      4058 9577
TIME...MOT...LOC 0626Z 294DEG 40KT 4055 9563

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:01 AM CDTSpecial Weather StatementEAXDaviess, Livingston44 min
Jul 25, 12:26 AM CDTSpecial Weather StatementEAXCarroll49 min
Jul 25, 12:41 AM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston34 min
Jul 25, 1:12 AM CDTSpecial Weather StatementEAXChariton48 min
Jul 25, 1:27 AM CDTSpecial Weather StatementEAXAtchison48 min
Jul 25, 2:38 AM CDTSpecial Weather StatementEAXAndrew, Buchanan, Holt52 min
Jul 25, 2:47 AM CDTSpecial Weather StatementEAXWorth43 min
Jul 25, 5:07 AM CDTFlash Flood WarningEAXChariton, Howard, Linn, Macon, Randolph3 hr
Jul 25, 1:49 PM CDTRiver Flood WarningEAXCooper36 hr
Jul 25, 3:43 PM CDTHeat AdvisoryEAXAndrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 22 more29 hr
Jul 25, 3:45 PM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 28 more18 hr
Jul 25, 5:08 PM CDTRiver Flood WarningEAXLinn, Livingston4 days
Jul 25, 5:08 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.